Monday, March 21, 2016

PAIN: Flare has no end in sight

Well this is unfortunate. I was so sure that my hell was over but it has returned to haunt me. Currently, my face, neck, shoulders, upper back, upper chest and arms are all flaring. No oozing but painful red dry flaky swollen skin is all over.

I had forgotten the pain that comes with topical steroid withdrawal and currently my dead sea salt baths are very rare (1-2 per week) and yet each one stings worse than the last. I'm still not moisturizing as the one time I did, my face turned into a desert quite rapidly with thick itchy flakes.

My sleep is now quite disturbed again and I resort to pain killers and benadryl to catch maintain my sleep schedule.

I even had to revive my topical steroid withdrawal wardrobe to cover my skin from even stagnant air. Unfortunately less and less companies are making fine cotton spandex  clothing so I'm constantly on the hunt for some more soft pieces of clothes.

Life day to day feels difficult again. My shoulders hunch from pain and my movement is limited. Most frustrating since I had just revived my workout routine and must put it on hold again. Those desperate and sad feelings are back periodically though most of the time I still trust the process despite the pain and discomfort.

I hope everyone out there is healing and I'd love to hear about those of you that have healed. I can't wait to join u guys soon.

6 comments:

  1. Hey Megan, sorry to hear this, I am basically going through the same thing too. I think just about everyone is. I've healed up 100% so many times now I can't count them. Yet here I am with a huge rash on one arm that had been clear for well over a year. Hands heal for a few days and then bam! Starts with a tiny spot which leads to a major spot within days. As soon as one spot on my hand heals completely, a new one pops up on the other hand! TS are truly disruptive to the body in a way I have never known any drug was or is. Wishing you the best. Hang in there. You have to admit, this is nothing compared to the early days of our tsw.

    ReplyDelete
  2. I'm flaring again too. In my 9th month and this is very painful.
    I havepaper towels stuck to my inner arm and chest ooze. After I say evertime I'm not going to itch it raw again but something takes control of my body and I sctach and scatch until bleeding. Megan and Dan do you think there is any connection with computer screens and flares as I find myself itchy and worse after being on it. I am going back to grounding to help I think this helps. Ant thoughts???
    Also I'm posting on my son's computer and name I'm Cheryl and would love to talk with others suffering too. cherylholmes409@yahoo.ca

    ReplyDelete
  3. Thanks for the tips for healthy skin, be well :)

    ReplyDelete
  4. I haven't started a blog about my tsw nightmare and journey, but in short I unknowingly went through tsw for over a year and then started using tiny bits of steroid cream sparingly and every couple months or so.. I've now been steroid free again since jan 18 2016 and withdraw symptoms were bad but nowhere like the first year when I had been using steroid creams consistently. I have noticed a huge difference in going gluten free!! Have you tried that?

    ReplyDelete
  5. Hi, as someone who has suffered with very bad eczema, and been in and out of hospital, with red, yellow weepy skin, I have some advice. I stopped using steroid creams (as you have) and used nothing. No moisturisers, nothing. I also started eating cleanly (which I know you are doing), making green smoothies (in every smoothie I add turmeric and ginger (both are anti-inflammatory), pumpkin seeds, sunflower seeds and fennell), cutting out red meat and eating fruit, nuts and vegetables.

    You should be careful of eating too much fruit as sugar in the blood can irritate the skin, it can also feed the bad bacteria. I have had success in eating (gluten free) oats every day for breakfast for many months. Oats can change bad bacteria into good bacteria over time, which must improve the skin, as 90% of our immune system is in the gut.

    Your skin needs rest from everything including mosiurisers. For a while it will be dry and cracked, but eventually (with just a daily shower) it will start to heal, after a few months.

    After this try Jojoba oil, it is the closest thing to human skin (in terms of an oil and natural skin oils) and it isn't supposed to clog the pores. I can just about tolerate it and my skin hates every moisturiser. I have seen healing when using Jojoba oil.

    I use this one: https://www.amazon.co.uk/gp/product/B00VSH7LAG/ref=oh_aui_detailpage_o03_s00?ie=UTF8&psc=1


    Something else you can try is pure Aloe Vera, make sure it is 100% pure, like this one. https://www.amazon.co.uk/gp/product/B0128PJ7T4/ref=oh_aui_detailpage_o08_s00?ie=UTF8&psc=1

    I have also used this natural moisturiser, which doesn't seem to irritate like doctor prescribed ones. https://www.amazon.co.uk/gp/product/B00MQ4Y2SO/ref=oh_aui_detailpage_o05_s00?ie=UTF8&psc=1

    I used to take Cyclosporin but stopped it after my blood pressure started to rise. If you allow the skin to heal naturally (with just water in the shower once a day), you should be able to stop the Cyclosporin. Personally I would stop it now, and allow the skin to heal. It may get worse before it gets better, but mine did too.

    I am not a doctor, but I have been where you are, and been through TSW.

    ReplyDelete